MAUDE Adverse Event Report: ARTHROCARE CORP. NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC
Model Number NEEDLE AND SUTURE CAPTURE
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a shoulder arthroscopy, the tip of the needle and suture capture cracked and the jaw could not open, causing the device to not catch the suture.The procedure was successfully completed without significant delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: d10, h2, h3, h6 the firstpass suture passer device, used in treatment, was returned for evaluation.A relationship between the device and reported incident was not established.A review of manufacturing records for the reported lot number k5001z found no non-conformance's or anomalies during manufacturing process related to the reported event.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.Review of the product instructions for use found adequate warnings and precautions to prevent damage to the device during use.Risk management documents were reviewed finding no additional risks that require to be added to the reference document.Clinical evaluation was completed and concluded that based on the information provided, a backup device finished the procedure and there was no impact/ injury to the patient reported as result of the reported event.Should additional medical information, be provided this complaint will be re-assessed.Visual evaluation shows pieces of tape over the device handle.The upper jaw is slightly loose and misaligned.No manufacturing discrepancies observed.During functional test, it was an unsuccessful attempt to load a needle into the device.The needle could not engage and deploy a stitch.The complaint is not verified as the jaws open and close.Potential factors unrelated to the design or manufacture of the device that may lead to the failure reported include, but are not limited to: (1) excessive force.(2) tissue thickness.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
NEEDLE AND SUTURE CAPTURE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10123135
Report Number3006524618-2020-00328
Device Sequence Number14223781
Product Code NBH
UDI-Device Identifier00817470000184
UDI-Public00817470000184
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNEEDLE AND SUTURE CAPTURE
Device Catalogue Number22-4035
Device Lot NumberK5001Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer07/13/2020
07/13/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date07/16/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;